MAUDE Adverse Event Report: AESCULAP AG COLUMBUS REV F HC GLID.SURF.T3/3+ 16MM; KNEE ENDOPROSTHESES

AESCULAP AG COLUMBUS REV F HC GLID.SURF.T3/3+ 16MM; KNEE ENDOPROSTHESES
Model Number NR633M
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Disorder (2373); Insufficient Information (4580)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with the product columbus rev f hc glid.Surf.T3/3+ 16mm.Specifically, it was reported that an aesculap columbus revision knee was revised due to instability 1 year and 4 months postoperatively.The original surgery date was (b)(6) 2019.The surgeon removed the old insert and implanted a new insert of a larger thickness; the replacement was also a columbus component.No components were noted as loose.A revision surgery was necessary.Additional information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned for investigation.The device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number with this error pattern.There are no hints for a material problem.According to the quality standard and dhr files a material defect and production error was not found.In the light of the small amount of information received and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a root cause for the mentioned failure.

Brand Name
COLUMBUS REV F HC GLID.SURF.T3/3+ 16MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10233622
Report Number9610612-2020-00252
Device Sequence Number594772
Product Code JWH
UDI-Device Identifier04046964010002
UDI-Public4046964010002
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122985
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberNR633M
Device Catalogue NumberNR633M
Device Lot Number52150736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR